What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 21, 1:00 PM CST, 20 minutes earlier.
Area forecast discussion, Jun 21, 1:00 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
200 PM CDT Mon Jun 21 2021
.DISCUSSION...
Strong thunderstorms have already developed for some of our
northern counties with additional strong to possibly severe
thunderstorms expected through the evening hours. A severe
thunderstorm watch is in effect for those generally along and
north of I-40. Main concerns for any strong to severe storm that
develops will be damaging wind gusts and small hail. There is
plenty of instability across the area, and shear looks the best in
the watch area. Can't rule out an isolated tornado, but there is
not substantial low-level rotation for this to be the main threat.
The threat of severe weather (minus flooding) should conclude as
we move into the late evening as storms will generally move to
the NE and out of our area. While the damaging wind/hail threat
will end, additional rounds of showers following our ongoing
showers/storms could mean flooding issues. A big question that
remains is where the heaviest rainbands set up and how long they
train over a particular area potentially leading to flooding
issues. If the heaviest rainbands move over the same area, this
would likely spell some localized flooding issues. PWAT values are
near 2" to our NW and 1.5" to our SE. This high of PWAT values
coupled with several hours and rounds of rain leads to a flooding
threat. The flooding threat would likely continue into the
overnight hours, as additional showers linger across the area.
Surface frontal boundary will clear the area overnight tonight, ushering
out any lingering showers by tomorrow morning and in drier
conditions for the next few days. Highs will be much cooler behind
the front, with highs in the mid to upper 70s tomorrow and upper
70s to low 80s on Wednesday. Unfortunately, the pleasant weather
can only last so long as surface winds will become southerly
Wednesday night into Thursday, bringing back warmer temps and
moisture to the area. Think most of the day Thursday will remain
dry, but expect some scattered showers and t'storms to return to
the area on Friday. This weekend into a least the first half of
next week looks pretty unsettled as a boundary begins to set up
over the area. An upper-level trough will slowly extend into the
eastern half of the U.S., but will take several days to do so
leaving us with southerly surface flow and plenty of moisture.
Highs will remain in the mid 80s with overnight lows in the upper
60s to low 70s through the weekend.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR conditions will quickly deterioate to MVFR with RA/TSRA
moving into the area this afternoon. Best TSRA timing appears to
be 19Z-22Z for KCKV, 21Z-23Z for KBNA and KMQY, and 22Z-01Z for
KCSV. Beyond this time frame, RA along with MVFR ceilings and
visibilities will plague all taf locations except for KCKV (until
02Z) through at least 08Z. Conditions improve after 12Z with all
sites returning to VFR by 18Z/22.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 61 78 57 83 64 / 80 0 0 0 0
Clarksville 58 76 54 81 61 / 60 0 0 0 0
Crossville 59 72 51 78 59 / 90 20 0 0 0
Columbia 60 78 55 82 62 / 80 0 0 0 0
Lawrenceburg 61 77 55 82 62 / 80 10 0 0 0
Waverly 58 76 55 81 62 / 70 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Adcock
AVIATION........Hurley
Hazardous weather outlook, Jun 21, 4:24 AM CST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
524 AM CDT Mon Jun 21 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-221030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
524 AM CDT Mon Jun 21 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A few strong to possibly severe storms are expected this afternoon
and evening. The main threats will be damaging straight line winds
and isolated flooding if storms repeatedly track over the same areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
11
In the hours before
Special weather statement, Jun 21, 11:18 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
1218 PM CDT Mon Jun 21 2021
TNZ008-009-211745-
Sumner TN-Macon TN-
1218 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 1245 PM CDT...
At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westmoreland, or 13 miles west of Lafayette, moving northeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Westmoreland.
LAT...LON 3662 8590 3649 8628 3659 8637 3665 8631
TIME...MOT...LOC 1717Z 238DEG 28KT 3658 8626
Barnwell
Special weather statement, Jun 21, 11:53 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 PM CDT Mon Jun 21 2021
TNZ005-006-211845-
Stewart TN-Montgomery TN-
1253 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
STEWART COUNTIES UNTIL 145 PM CDT...
At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Dover, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Big Rock, Land Between The Lakes and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8754 3643 8753
3637 8800 3639 8801 3640 8803 3642 8804
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 1753Z 244DEG 30KT 3661 8800
BarnwellSpecial weather statement, Jun 21, 12:32 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Mon Jun 21 2021
TNZ007-008-211915-
Robertson TN-Sumner TN-
132 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND CENTRAL
ROBERTSON COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, White House, Greenbrier, Coopertown, Cross Plains,
Portland, Orlinda, Cedar Hill, Mitchellville, Oak Grove and Black
Jack.
This includes Interstate 65 between mile markers 108 and 121.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3665 8635 3664 8622 3662 8621 3661 8621
3639 8691 3656 8700 3665 8683 3665 8659
3663 8656 3665 8651
TIME...MOT...LOC 1832Z 239DEG 28KT 3653 8680
BarnwellSpecial weather statement, Jun 21, 12:41 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
141 PM CDT Mon Jun 21 2021
TNZ005>007-023>025-211930-
Stewart TN-Robertson TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-
141 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
MONTGOMERY...STEWART...HOUSTON...NORTHERN HUMPHREYS AND NORTHWESTERN
ROBERTSON COUNTIES UNTIL 230 PM CDT...
At 140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oak Grove to 6 miles northwest of Waverly.
Movement was northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dickson, Oak Grove, Waverly, Camden, Dover, Erin, Fort Campbell,
Clarksville, McEwen, Guthrie, Tennessee Ridge, Big Rock, Charlotte,
Adams, Vanleer, Cumberland City, Slayden, Cheatham Dam, Palmyra and
Woodlawn.
This includes Interstate 24 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3645 8711 3645 8715 3642 8715 3643 8717
3641 8718 3641 8721 3635 8728 3632 8728
3633 8723 3631 8721 3610 8738 3605 8799
3613 8792 3631 8795 3664 8784 3665 8696
TIME...MOT...LOC 1840Z 238DEG 53KT 3669 8743 3617 8784
BarnwellSpecial weather statement, Jun 21, 12:52 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
152 PM CDT Mon Jun 21 2021
TNZ009-010-031-211915-
Clay TN-Jackson TN-Macon TN-
152 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...CLAY AND
NORTHEASTERN MACON COUNTIES UNTIL 215 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 13 miles northwest of Gainesboro, moving
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Celina, Red Boiling Springs and Moss.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3661 8528 3642 8580 3659 8590 3662 8583
3661 8550
TIME...MOT...LOC 1852Z 238DEG 33KT 3653 8576
BarnwellSpecial weather statement, Jun 21, 12:59 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT Mon Jun 21 2021
TNZ028-030-064-211945-
Wilson TN-De Kalb TN-Smith TN-
159 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Watertown, or 11 miles south of Lebanon, moving
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria, Cedars Of Lebanon State Park, Center Hill Lake, Tuckers
Crossroads and Edgar Evans State Park.
This includes Interstate 40 between mile markers 241 and 266.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3639 8592 3608 8578 3597 8627 3598 8631
3599 8631 3599 8633 3610 8640
TIME...MOT...LOC 1859Z 243DEG 34KT 3605 8627
BarnwellNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966155, 966156, 966157, 966158, 966159, 966160, 966161, 966162, 966163, 966164, 966165.